MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 5F SINGLE-LUMEN CATHETER RADIOLOGY BASIC TRAY (70 CM NITONOL GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 5F SINGLE-LUMEN CATHETER RADIOLOGY BASIC TRAY (70 CM NITONOL GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3175355
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recs1227 showed four other similar product complaint(s) from this lot number.Both of the complaints for this lot number (recs1227) have been reported from the same facility in the usa.
 
Event or Problem Description
It was reported by the facility that they had an issue with their 5fr single lumen piccs not flushing/passing the wire on placement.They state that there seems to be a "ball" or something inside the picc occluding it roughly midway down the line.They have had issues with 2 that they placed and then 3 more that they tested before placing.The two piccs that were placed were removed due to occlusions.It was stated that there was no patient harm.This file addresses the fourth of the 5 devices.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of occluded catheters is confirmed and was determined to be supplier related.Nine sealed 5 fr single lumen powerpicc kits, three 5 fr single lumen powerpiccs returned outside of any packaging, two kit labels for 5 fr single lumen powerpicc kits, and one 0.025 in.Hydro-glide insertion stylet were returned for evaluation.The three catheters that were returned outside of any packaging were labeled sample 1 through sample 3.An initial visual observation showed a bump in the tubing near the 35 depth marker of sample 1 and sample 2 and near the 40 depth marker of sample 3.Sample 1, sample 2, and sample 3 were dissected and a microscopic observation revealed molding flaws within the catheters at the points were bumps were observed.The nine sealed kits were opened and the catheters of each were labeled sample 4 through sample 12.An attempt was made to pass a 0.025 in.Stylet through each catheter.The stylet was able to pass through sample 4 through sample 12 with ease.No bumps were felt or seen on or within the catheter shafts of the nine returned lot samples.The investigation was forwarded to the manufacturing facility for further evaluation.Manufacturing facilities evaluation: investigation is concluded that the occlusion was caused by resin during the extrude of the bump tubing.The cause of this condition is supplier related.As part of this investigation mrr¿s and complaints files were reviewed for last 24 months and no mrr¿s and complaints were found.This is the first complaint confirmed as supplier related.An incident report is performed to notify the suppliers about this issue.A lot history review (lhr) of recs1227 showed four other similar product complaint(s) from this lot number.Both of the complaints for this lot number (recs1227) have been reported from the same facility in the usa.
 
Event or Problem Description

Brand Name
POWERPICC 5F SINGLE-LUMEN CATHETER RADIOLOGY BASIC TRAY (70 CM NITONOL GUIDEWIRE
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7794538
Report Number3006260740-2018-02130
Device Sequence Number1939936
Product Code LJS
UDI-Device Identifier00801741027703
UDI-Public(01)00801741027703
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3175355
Device Catalogue Number3175355
Device Lot NumberRECS1227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1